| Model Number |
SU-XXXXX |
| Medical Device Problem Code |
Disconnection (1171)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/02/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Patient information was not provided.At the submission of the case, the customer has provided picture of the disconnected atrasump.If any additional information pertinent to the reported event is obtained, it will be provided in a supplemental report.
Event or Problem Description
Livanova usa received a report of atrasump tip disconnection during a procedure.The tip was recovered in the patient's heart during the surgery.There is not report of any patient injury.
Event or Problem Description
See intial report.
Additional Manufacturer Narrative
Livanova received a report stating that, during the procedure, the tip of the su-29602 suction sump cannula came off.No patient was affected.The dhr review highlighted that the complained lot was released conforming to specifications.The unit was not made available for investigation.Therefore, the evaluation of the event is based on previous similar events.Review of the livanova complaint database identified in total 4 similar events related to this type of cannula.Inspection of the devices of previous events suggested that the seal at the disconnected part (site between the connector and the tubing) has been done with a thin layer of adhesive.Dimensional analysis of the critical dimensions for this connection were found to be in specification.Based on livanova investigation, it cannot be ruled out that the root cause of the tip detachment is related to a manufacturing deviation during the assembly phase.To prevent reoccurrence, a capa project was launched.Livanova will keep monitoring the market.
Additional Manufacturer Narrative
In the frame of the capa project, additional investigation of the bond between the connector and tubing has indicated a strength limit related to the adhesive bond between these components due to the design of the connector.To increase the tip to tube pull strength, design changes of the connector are under investigation.The risk remains in the acceptable region.Livanova will keep monitoring the market.Investigation conclusion has been updated accordingly.
Event or Problem Description
See in itial report.